MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-90/I16-30
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504); Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Ruptured Aneurysm (4436); Clinical Endoleak (4843)
Date of Event 05/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.H3 other text: device remains implanted.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and a vela suprarenal aortic extension to treat an abdominal aortic aneurysm (aaa).A viabahn (non-endologix) stent was implanted in the right common iliac artery (cia) area of dissection.This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.Approximately four and half (4.5) years post initial procedure, the patient was emergently transferred from (b)(6) hospital due to aneurysm rupture.Angiogram showed a type iiib endoleak so the physician elected to reline the afx2 bifurcated stent graft with an excluder.Patient status is unknown.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident could not be completed.No medical records nor medical imaging relevant to the reported adverse event/incident was received by endologix.The user facility was unable to provide this information.Due to the absence of medical records and medical imaging; device, use, procedure, and/or anatomy relatedness to this adverse event/incident could not be evaluated.The final patient status remains unknown.The final patient status was not made available to endologix.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: h6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key19521548
Report Number3011063223-2024-00088
Device Sequence Number8540861
Product Code MIH
UDI-Device Identifier00818009015136
UDI-Public(01)00818009015136(17)220419
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 05/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/19/2022
Device Model NumberBEA22-90/I16-30
Device Lot Number2241849001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/27/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL, LOT # 2265740013; VIABAHN STENT (NON-ENDOLOGIX)
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale